MAUDE Adverse Event Report: ARTHROCARE CORPORATION AMBIENT SUPER TURBOVAC 90 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION AMBIENT SUPER TURBOVAC 90 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number ASHA4250-01
Medical Device Problem Codes Insufficient Device Problem Information (3190); Noise, Audible (3273); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Two lot numbers were provided(2152972/2158633) but it is unknown which of them caused the delay greater than 30min.For now it will be left as unknown until new information is received.H10 h3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H6, medical device problem code updated.H3, h6: the reported device was received for evaluation.A visual inspection observed the returned instrument shows no manufacturing abnormalities.Two wands were returned together for -1 and -2.They cannot be distinguished from each other.The tip of one wand is heavily worn from use and the other shows no signs of use.Product was out of the original packaging.No packaging returned.A functional evaluation was performed on the returned device and revealed plugging in both wands caused a wand end of life error, e7.Using a bypass box nether wand had issues producing plasma or activating coag.One wands resistance was 1.50 the other was 1.80.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.
 
Event or Problem Description
It was reported that during an unknown procedure, an ambient super turbovac began to beep and failed to operate.The procedure was successfully completed with a surgical delay greater than 30 minutes using a competitor back up device.No further complications were reported.

Brand Name
AMBIENT SUPER TURBOVAC 90 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20806621
Report Number3006524618-2024-00511
Device Sequence Number21317382
Product Code GEI
UDI-Device Identifier00817470000016
UDI-Public817470000016
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASHA4250-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date11/28/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown